Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Vytorin cause excessive daytime sleepiness?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2863 Questions

default
Posted on Tue, 21 Mar 2017 in Medicines and Side Effects
Question: MY WIFE IS 69. SHE STARTING TO SLEEP HEAVILY DURING THE DAY. ARE ANY OF THESE DRUGS A POSSIBLE CAUSE? SHE ALSO SUFFERS FROM TREATMENT RESISTANT DEPRESSION, BACK P PROBLEMS, AND SPENDS MOST OF HER TIME IN BED. SHE WAS TAKING VYTORIN, BUT WE STOPPED IT A WEEK AGO. HOWEVER, HER SLEEPING HAS GONE ON FOR MONTHS.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
No it is unlike cause

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Vytorin is not a likely cause for daytime sleep as sedative effects are very much limited and do not cause prolonged sleep.

It is possible that she suffers with atypical depression and that could be the more likely cause for her long sleep including day.

I hope this helps you.
If you have more questions feel free to write back to.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Vytorin

doctor1 MD

Hi. I am a thirty year old female. am a thirty year old female. I was diagnosed with primary hypertension at age 25. My average reading at diagnosis was 145/110, with peak reading at 185/120. In the past few years, my blood pressure readings have averaged out to slightly above normal with medications, averaging 125/95. However, yesterday I had a higher reading of 150/105 and earlier tonight my blood pressure spiked to 140/115 but has now dropped back down to 135/90. I was diagnosed with Type 2 diabetes at age 25 with a fasting blood sugar of 385. Now my blood sugar is in close to normal levels and is treated with Metformin and diet. My A1C is also in normal ranges. I was diagnosed with high cholesterol at age 26. At diagnosis, my total cholesterol was 310. Now it is down to 210 with medication and diet. At diagnois, my LDL cholesterol was 220 and has now dropped to 135 with medications. At diagnosis my HDL cholesterol was 75 and has now risen to 90 with my total cholesterol level being 210 at my last appointment with my cardiologist which was two weeks ago. I have been obese for most of my life and have been unable to lose much weight even with diet and exercise. At my heaviest, I weighed 285 pounds and am now down to 245 pounds which is about 110 pounds overweight. I take Metformin, Benicar, and Vytorin. Last night, I felt naseous and had waves of slight pain and pressure in my chest. I also felt pain in my jawline and left elbow area, which came and went in waves. I was sweating more than usual and was dizzy, but felt better with rest. Today I went about my normal routine, but felt dizzy when I went on my evening walk and now my left arm is numb. With my history, should I go to the ER just be sure this isn t cardiac related?

doctor1 MD

I was diagnosed with primary hypertension at age 25. My average reading at diagnosis was 145/110, with peak reading at 185/120. In the past few years, my blood pressure readings have averaged out to slightly above normal with medications, averaging 125/95. However, yesterday I had a higher reading of 150/105 and earlier tonight my blood pressure spiked to 140/115 but has now dropped back down to 135/90. I was diagnosed with Type 2 diabetes at age 25 with a fasting blood sugar of 185. Now my blood sugar is in close to normal levels and is treated with Metformin and diet. My A1C is also in normal ranges. I was diagnosed with high cholesterol at age 26. At diagnosis, my total cholesterol was 310. Now it is down to 210 with medication and diet. At diagnois, my LDL cholesterol was 220 and has now dropped to 135 with medications. At diagnosis my HDL cholesterol was 90 and has now risen to 75 with my total cholesterol level being 210 at my last appointment with my cardiologist which was two weeks ago. I have been obese for most of my life and have been unable to lose much weight even with diet and exercise. At my heaviest, I weighed 285 pounds and am now down to 245 pounds which is about 110 pounds overweight.; Relevant drugs:I take Metformin, Benicar, and Vytorin. ) on Sat 10, Jul 2010 09:57pm : Last night, I felt naseous and had waves of slight pain and pressure in my chest. I also felt pain in my jawline and left elbow area, which came and went in waves. I was sweating more than usual and was dizzy, but felt better with rest. Today I went about my normal routine, but felt dizzy when I went on my evening walk and now my left arm is numb. With my history, should I go to the ER just be sure this isn t cardiac related?

doctor1 MD

My husband takes Vytorin and has for years. Now his total cholesterol is 106 and is bad is 35. His Dr. says don t stop taking the medicine. I have researched and I think Vytorin is dangerous medicine especially when it s not needed anymore. I understand that stopping abruptly isn t a good idea but should I be worried if he does it slowly? Like one ever other day for a couple weeks and then may every 3 days an so on.

doctor1 MD

Hi Dr Oana, I have had a stale blood (reddish brown) discharge for over ten years - both breasts. I am 47 years old, had cervical cancer at 31; current health issues: angina, coronary artery disease, fibromyalgia, high cholesterol not sufficiently controlled with medication (Lipitor for many years and now on Vytorin). I have just noticed the discharge (left breast) has changed to black from one duct, dark green from 3 others. The R breast is still a normal milky discharge. I have saw a specialist 1 year ago who did no tests but said to come back in 2 years. I have never had a biopsy or sample of the discharge examined - should I request my GP organise a needle biopsy (was sent to have one via ultrasound but they decided at the appointment not to do it for some reason. Kind regards, and thank your for assisting, Caroline Todd

doctor1 MD

is there a generic for vytorin

doctor1 MD

I am a 84 year old active male Caucasian. In October I was doing some upper body exercise when I felt a strain and irritation in my left shoulder and neck. I went to the Doctor and was sent to physical therapy where they prodded, pounded, massaged...

doctor1 MD

Your evaluation of TSH of 3.8, T3,Free 3.0, T4,Free 1.21?Would synthroid 100 MCG be indicated?